MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION OCCLUDER; CATHETER, UROLOGICAL
Model Number M0062201090
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).Investigation results: a visual examination of the returned complaint device found the balloon was burst, thereby the reported event of balloon failure to inflate was confirmed.Microscopic analysis was performed and it was confirmed that the balloon was burst.There were no other damages or issues noted with the device.This failure is likely due to factors or conditions related to procedure, such as the manner in which the device was handled and manipulated, and/or the interaction between the balloon and the scope could possibly have affected its performance and its intended purpose.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that an occluder balloon catheter was used in the kidney and ureter during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2020.According to the complainant, during the procedure, it was noted that the balloon would not inflate.The procedure was completed with another occluder balloon catheter.There were no patient complications reported as a result of this event.Investigation results revealed that the balloon had burst; therefore, this is now an mdr reportable event.

Brand Name
OCCLUDER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10612372
Report Number3005099803-2020-04302
Device Sequence Number16824140
Product Code EYB
UDI-Device Identifier08714729192008
UDI-Public08714729192008
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133750
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2021
Device Model NumberM0062201090
Device Catalogue Number220-109
Device Lot Number0025222635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/08/2020
Initial Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1